ADVERTISEMENT
ADVERTISEMENT

Q. I am depressed, and I have pain and gastric problems. Are they related?

Answered by
Dr. Rajesh Kumar Bansari
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Apr 27, 2020 and last reviewed on: Apr 01, 2021

Hello doctor,

I am a 25-year-old female, and for a year, I am totally depressed. My life is getting worse, without friends, family, hobbies. There is no one to bother about me. I have already seen three gastroenterologists, and I have tried for a half year: Helicid + Famosan + Ursosan + Itoprid + Duspatalin + Probiotic + Vitomin Z, Vitamin B-all types, Vitamin A, E, D. Nothing much was of help. My new doctor said to me I have to get rid of all medicaments and start without them, and the pain is caused by lots of stress and lack of sleep. I am in the third week on this medication, and I am in terrible pain every day - no matter what I eat. Please, could you give me some help?

1) Is there any possibility that after you used these medicaments - my stomach is only trying to recover from some 'shock' without pills? I have to be patient and continue with this process?

2) How to start a new week to heal the stomach pain and get on track with standard meals? (e.g., For one whole week eat only rice, Gluten-free white bread, potatoes and after that start to add something).

3) Is it possible that taking lots of vitamins (Vitamin B, Zinc, Omega 3, Magnesium, Yeast, Probiotics) can cause stomach pain or acid reflux? I have a problem with acne, and I know it is from the worse digestion.

4) I love to exercise but jumping or laying on the floor is sometimes painful - what is the best kind of sport to do with stomach issues?

5) Is it possible that yogurt or milk makes stomach pain even I was tested on dairy allergy, and everything was fine? I love yogurt.

6) It is possible that underweight (BMI 15,7) is causing all my problems? (and I have to eat a lot even I am in pain to get a healthy weight).

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have reviewed your concerns in detail. I can sense that you are a wonderful lively person who likes exercise and enjoys food. But unfortunately, for various reasons, you are facing a lot of troubles along with health issues, which makes the situation worse. Since you have been seen by three gastroenterologists, who are experts in the field and are treating you on the line of IBS (irritable bowel syndrome), the major clue is your drugs.

Now, for me, the most important thing is to fix all issues together. For that, the only person who can do wonders for you is yourself. I am saying it because there is a strong gut and brain relation. Your depression or anxiety needs to be addressed. Why are you feeling low and socially isolated?

I would recommend you to:

1) Please sit with yourself in a calm environment and write down the possible solution to your problems. When you try to find solutions, you can easily kill your problems one by one with different good approaches.

2) Continue light exercise.

3) Practice smiling, even to those you do not know. Just to make yourself happy.

4) Love nature.

This is how your life will take a lovely turn, and you will again start to love yourself. Imagine yourself as a mentally fit and happy person. I would advise you to work on it.

For your pain-related issues, I suggest the following medicines:

1) Tablet Drotaverine 40 mg thrice a day.

2) Tablet Citalopram 10 mg once in the morning.

3) Tablet Clonazepam 0.5 mg once at night.

4) Isabgol husk two teaspoons in a glass of water, keep it for 4 hours, and then take it.

Let me know how you feel after a week.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I lost 10 lbs, and I have abdominal pain from the past seven weeks. Is it due to IBS?

Now coming to IBS symptoms, following things can help: Take small frequent meals with plenty of fluids and fiber-rich diet ...   Read full

Depression - a State of Mood Imbalance

.. growing more advanced in every field possible, depression is becoming a common term talked about by almost everyone .. ...   Read full

How can IBS related to SIBO be managed?

.. is to avoid eating foods that cause trouble. Secondly, for SIBO (small intestinal bacterial overgrowth), it is better to use a combination of Tetracyclines plus Metronidazole for two weeks. Effective probiotic will also help. Take the following m...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.